Responses

PDF

Cannabinoid hyperemesis: cyclical hyperemesis in association with chronic cannabis abuse
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Cannabinoid hyperemesis: normalization of gastric motility after cessation of use

    Dear Editor,

    We have been following the case of a 41 year old male with spontaneous and recurrent episodes of vomiting occurring regularly in a cycle every 4-6 months, separated by symptom-free intervals, which started 5 years ago. Endoscopy and imaging studies were negative for disease. He is healthy and does not have any other active medical problems. He admitted to be a daily marijuana user for the past 20 years....

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Authors' Reply to Byrne et al.
    • James H Allen, Medical Officer
    • Other Contributors:
      • Gregory De Moore, Richard Heddle, John Twartz

    Dear Editor,

    We would like to thank Byrne et al. for their interest in our Paper.[1] It should be noted that we undertook an observational study by necessity. Cannabis is an illegal drug and double blind control trials with illicit substances are prohibited and unethical. The assertion that cannabis has been “consumed for many centuries” needs to be tempered with the fact that cannabis has been grossly nder-res...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    'Cannabis hyperemesis' causation questioned
    • Andrew Byrne, Dependency Physician
    • Other Contributors:
      • Richard Hallinan, Alex Wodak

    Dear Editor,

    These authors describe a number of cases of a bizarre syndrome of severe vomiting, abdominal symptoms leading to dehydration in combination with repetitive bathing behaviour. They have concluded that these symptoms are due to cannabis use.

    Cannabis has been consumed for many centuries and is currently used by millions of people in many countries. It is hard to believe that a distinctive s...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Cannabinoid hyperemesis - Not just a problem in Adelaide Hills
    • Enrico Roche, Consultant Gastroenterologist
    • Other Contributors:
      • Peter N. Foster
    Dear Editor

    We read the article by Allen et al[1] with interest and would like to report a case of probable cannabinoid hyperemesis seen in a district general hospital in the UK.

    A 21-year-old chef was admitted to our hospital on seven occasions during a two year period (April 2001 to December 2002) with profuse vomiting. Apart from a history of migraine as a child he was fit and well. He smoked cannabi...

    Show More
    Conflict of Interest:
    None declared.